Alert archive / Missouri / River Flood Warnings in 2013
River Flood Warning 32, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 10, 2013, 10:23 AM CDT for McDonald County, Missouri. It took effect at May 10, 2013, 1:00 PM CDT. It was in force for 43 hr.
The area
The outline as issued.
The facts
- Issued
- May 10, 2013, 10:23 AM CDT (15:23 UTC)
- In effect from
- May 10, 2013, 1:00 PM CDT
- Expired
- May 12, 2013, 7:58 AM CDT
- In force
- 43 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County McDonald County, MO
The radar
The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elk River (MO) near Tiff City (TIFM7). The gauge peaked at 16.68 ft at May 10, 2013, 7:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07189000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
212 WGUS43 KSGF 101523 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1023 AM CDT FRI MAY 10 2013 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY .HEAVY RAINS THAT FELL IN THE HEADWATERS OF THE ELK RIVER BASIN WILL CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-110323- /O.NEW.KSGF.FL.W.0032.130510T1800Z-130512T1258Z/ /TIFM7.1.ER.130510T1800Z.130511T0600Z.130511T1258Z.NO/ 1023 AM CDT FRI MAY 10 2013 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE ELK RIVER NEAR TIFF CITY. * UNTIL SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:30 AM FRIDAY THE STAGE WAS 12.8 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 17.8 FEET AFTER MIDNIGHT. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE TOMORROW MORNING. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$ TERRY
4 follow-up statements
424 WGUS83 KSGF 101824 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 124 PM CDT FRI MAY 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY .RUNOFF FROM HEAVY RAIN THAT FELL ACROSS THE BIG SUGAR...LITTLE SUGAR AND INDIAN CREEK BASINGS WILL CAUSE RIVER LEVELS TO RISE ABOVE FLOOD STAGE ALONG THE ELK RIVER NEAR TIFF CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-110924- /O.CON.KSGF.FL.W.0032.000000T0000Z-130512T1258Z/ /TIFM7.1.ER.130510T1832Z.130511T0600Z.130511T1258Z.NO/ 124 PM CDT FRI MAY 10 2013 THE FLOOD WARNING CONTINUES FOR THE ELK RIVER NEAR TIFF CITY. * AT 12:30 PM FRIDAY THE STAGE WAS 14.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 17.8 FEET AFTER MIDNIGHT.THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$ TERRY
552 WGUS83 KSGF 101934 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 234 PM CDT FRI MAY 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-111034- /O.EXT.KSGF.FL.W.0032.000000T0000Z-130512T1020Z/ /TIFM7.1.ER.130510T1827Z.130511T0600Z.130511T1020Z.NO/ 234 PM CDT FRI MAY 10 2013 THE FLOOD WARNING CONTINUES FOR THE ELK RIVER NEAR TIFF CITY. * AT 1:30 PM FRIDAY THE STAGE WAS 15.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.1 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$
544 WGUS83 KSGF 110146 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 846 PM CDT FRI MAY 10 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-111646- /O.EXT.KSGF.FL.W.0032.000000T0000Z-130512T0948Z/ /TIFM7.1.ER.130510T1827Z.130511T0045Z.130511T0948Z.NO/ 846 PM CDT FRI MAY 10 2013 THE FLOOD WARNING CONTINUES FOR THE ELK RIVER NEAR TIFF CITY. * AT 8:30 PM FRIDAY THE STAGE WAS 17.0 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$
127 WGUS83 KSGF 110859 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 358 AM CDT SAT MAY 11 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-110928- /O.CAN.KSGF.FL.W.0032.000000T0000Z-130512T0948Z/ /TIFM7.1.ER.130510T1827Z.130511T0045Z.130511T0640Z.NO/ 358 AM CDT SAT MAY 11 2013 THE FLOOD WARNING IS CANCELLED FOR THE ELK RIVER NEAR TIFF CITY. * AT 330 AM SATURDAY THE STAGE WAS 14.0 FEET. * FLOOD STAGE IS 15.0 FEET. * FELL BELOW FLOOD STAGE AT 140 AM SATURDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.5 FEET BY TOMORROW MORNING. && LAT...LON 3664 9462 3661 9462 3656 9453 3658 9449 3663 9454 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 10, 6:29 AM CDT, 3 hours 54 minutes earlier.
Area forecast discussion, May 10, 6:29 AM CDT, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 629 AM CDT FRI MAY 10 2013 .SHORT TERM...(TODAY AND TONIGHT) ITS BEEN QUITE THE NIGHT OVER NORTHWEST ARKANSAS AND FAR SOUTHWEST MISSOURI. A LOW LEVEL JET WITH MOISTURE SURGE WAS IMPINGING ON AN ESTABLISHED CONVECTIVE COLD POOL...TO PRODUCE A STEADY TRAIN OF SHOWERS AND THUNDERSTORMS. THE LITTLE SUGAR CREEK...AND INDIAN CREEK BASINS WERE IMPACTED THE GREATEST...AS DUAL POL RADAR SUGGESTED WIDESPREAD AMOUNTS RANGING FROM TWO TO FOUR INCHES FALLING IN THESE STREAMS. A LOT OF WATER WILL BE FEEDING INTO THE ELK RIVER WITHIN THE NEXT 12 HOURS OR SO. THIS CONFINED AREA OF CONVECTION SHOULD BE DECREASING IN COVERAGE...ALONG WITH SHIFTING TO THE EAST OVER THE NEXT FEW HOURS. THEREFORE THE GREATER PRECIPITATION CHANCES FOR THIS MORNING WILL OCCUR OVER FAR SOUTHERN MISSOURI...FROM THIS RESIDUAL CLUSTER OF CONVECTION. MEANWHILE...A WEAK SAGGING COLD FRONT WAS SHIFTING ACROSS THE OZARKS THIS MORNING. A GRADUAL SOUTHEAST MOVEMENT IS EXPECTED THROUGH THE REST OF TODAY. IT'S POSSIBLE THAT ADDITIONAL SHOWERS COULD DEVELOP ALONG THIS FEATURE...BUT CONVERGENCE IS WEAK...AND THERE DOESN'T APPEAR TO BE MUCH UPPER LEVEL SUPPORT. WITH THIS IN MIND...I'VE KEPT PRECIPITATION CHANCES IN CHECK...AS MOST LOCATIONS ACROSS SOUTHEAST KANSAS AND THE MISSOURI OZARKS SHOULD REMAIN DRY TODAY. A DRY CONTINENTAL AIR MASS WILL SPREAD ACROSS THE AREA BEHIND THE FRONTAL PASSAGE...ENDING PRECIPITATION CHANCES FOR TONIGHT. COOLER TEMPERATURES ARE EXPECTED...WITH LOWS FALLING INTO THE 40S. .LONG TERM...(SATURDAY THROUGH THURSDAY) A STRONGER COLD FRONT WILL BRING A CANADIAN AIR MASS INTO THE OZARKS DURING THE DAY ON SATURDAY. MODELS SUGGEST SHOWERS DEVELOPING ALONG THIS FRONT SATURDAY AFTERNOON. THE OZARKS AIR MASS WILL BE MOISTURE STARVED...HOWEVER...DIURNAL INSTABILITY COULD FACILITATE A COUPLE OF SHOWERS TO DEVELOP. FOR NOW WE WILL KEEP PRECIPITATION CHANCES ON THE LOW SIDE. THIS FRONT WILL BRING TEMPERATURES DOWN INTO THE 30S ON SATURDAY NIGHT / SUNDAY MORNING. WHILE I DON'T EXPECT FREEZING TEMPERATURES SUNDAY MORNING...THERE COULD BE SOME AREAS OF PATCHY FROST...SINCE WINDS WILL BECOME LIGHT AND VARIABLE...AND SKIES CLEAR UP. NORTHWEST FLOW BECOMES ESTABLISHED FOR THE PERIODS SUNDAY AND MONDAY...KEEPING CONDITIONS DRY AND MILD. MUCH WARMER TEMPERATURES ARE EXPECTED BY TUESDAY AS A LONG WAVE RIDGE FLOATS ACROSS THE NATIONS MID SECTION. THIS FEATURE COULD BOOST TEMPERATURES INTO THE 80S ON TUESDAY AND WEDNESDAY OF NEXT WEEK. THERE WILL ALSO BE A RETURN OF GULF MOISTURE DURING THESE PERIODS...WHICH WILL SET THE STAGE FOR OUR NEXT CHANCES OF RAIN WEDNESDAY NIGHT INTO THURSDAY. HOPE EVERYONE HAS A NICE WEEKEND...AND GETS A CHANCE TO ENJOY THE NICE WEATHER. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 621 AM CDT FRI MAY 10 2013 FOR THE KSGF/KJLN/KBBG TAFS...A FRONT WILL MOVE THROUGH THE TAF SITES OVER THE NEXT FEW HOURS SHIFTING THE WINDS TO THE NORTHWEST. CONVERGENCE/WINDS ALONG THE FRONT ARE RATHER WEAK...AND THE WEAK WINDS COUPLED WITH A CLEARING SKY IN SOME SPOTS IS LEADING TO THE DEVELOPMENT OF SHALLOW FOG AND LOW STRATUS. FOG/STRATUS IS ALSO SHOWING UP ON SOME WEBCAMS ALONG THE MO/OK/KS LINE. WILL START OUT WITH IFR CATE CONDITIONS AT KJLN...WITH IMPROVEMENT TO MVFR CEILINGS AFTER 15Z. MORE ABUNDANT CLOUD COVER WILL LESSEN THE CHANCE OF FOG AT OTHER SITES OVER THE NEXT COUPLE OF HOURS BUT TRENDS WILL BE WATCHED. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...CRAMER LONG TERM...CRAMER AVIATION...DSA
Hazardous weather outlook, May 10, 5:38 AM CDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 538 AM CDT FRI MAY 10 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 538 AM CDT FRI MAY 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FLOODING RISK. LIMITED LIGHTNING RISK. DISCUSSION... HEAVY RAIN WITHIN THE LITTLE SUGAR CREEK BASIN WILL CAUSE SIGNIFICANT FLOODING OF CAMPGROUNDS AND LOW LYING AREAS ALONG THIS STREAM IN MCDONALD COUNTY. THE BIG SUGAR CREEK AND INDIAN CREEK WILL ALSO EXPERIENCE RISES THAT COULD CAUSE FLOODING. ISOLATED NON-SEVERE THUNDERSTORMS WILL BE POSSIBLE TODAY ACROSS SOUTHERN AND CENTRAL MISSOURI. MOST LOCATIONS WILL REMAIN DRY THROUGH THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A LIMITED RISK FOR FROST EARLY SUNDAY MORNING FOR SHELTERED AREAS OF THE OZARKS. LOCATIONS ALONG AND EAST OF HIGHWAY 65 AND NORTH OF HIGHWAY 60 WILL EXPERIENCE THE GREATER RISK FOR THIS PATCHY FROST. ADDITIONAL THUNDERSTORM CHANCES WILL OCCUR DURING THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) CRAMER
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 8:47 PM CDT | Special Weather Statement | SGF | Wright | 43 min |
| May 9, 9:18 PM CDT | Areal Flood Advisory | SGF | Newton | 6 hr |
| May 10, 1:06 AM CDT | Areal Flood Advisory | SGF | McDonald | 6 hr |
| May 10, 2:49 AM CDT | Flash Flood Warning | SGF | McDonald | 4 hr |
| May 10, 3:01 AM CDT | Areal Flood Advisory | SGF | Newton | 4 hr |
| May 10, 7:02 AM CDT | Areal Flood Advisory | SGF | McDonald | 3 hr |
| May 10, 11:26 AM CDT | Areal Flood Warning | SGF | McDonald, Newton | 6 hr |
| May 10, 4:55 PM CDT | Areal Flood Advisory | SGF | Barry, McDonald, Newton | 16 hr |
Nearby
River Flood Warnings in Missouri, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.